Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
143 Doctors are Online

Have itchy red rash in panty line. Used Cortaid cream. Have hypothyroidism and menopause. Due to allergy?

User rating for this question
Very Good
Answered by

Practicing since : 2005
Answered : 1919 Questions
Hi I am having a terrible time with a rash in my panty line. I think it is from sweating. I tried shaving around that area and it got worse. Then I started using Cortaid cream and it helped with the itching and redness. I am hypothyroid and also I am in menopause. I was wondering if I am allergic to something? Besides my thyroid medicine, I am taking the following herbs: Korean Ginseng, Acai, Evening Primrose Oil, Black Cohosh, A Hair vitamin, Garlic, and also Vitamin E and Calcium. The Calcium is prescribed by my doctor. I thought perhaps I am having an allergic reaction because I am taking this stuff I just don't know. Some of these I only take once a day like my hair vitamin and Acai. I would appreciate your opinion.
Posted Tue, 13 Aug 2013 in Skin Hair and Nails
Answered by Dr. Johny Chacko 37 minutes later
Welcome to healthcare magic
The chance of it being an allergy to these are very less, because rash localised to panty line alone is un usual for an allergy to systemic medicine or herbs. It should affect the entire body.
The chance of it being intertrigo or ring worm is higher. Hydrocortisone is a mild steroid. It might not be a good choice if there is fungal infection.
If you could upload a picture of the rash it will help me diagnose.
It will be safer to start on an antifungal cream like clotrimazole or miconazole twice a day. Keep the area dry. you may also apply antifungal dusting powder over the area twice a day.

Hope this helped.
Take care
Above answer was peer-reviewed by
Follow-up: Have itchy red rash in panty line. Used Cortaid cream. Have hypothyroidism and menopause. Due to allergy? 6 hours later
Thank you so much. I went to see my doctor today and she did prescribe the Miconazole and also she asked that I get Desitin and mix both of them together and to apply twice daily. She said I have a fungus infection that was due to sweating in that area. I am so glad. I used some today and I feel a lot better. Also, I am to use it twice daily as you suggested. Thanks for your help.
Answered by Dr. Johny Chacko 8 hours later
Good to know that you are getting improvement. Keep the area dry.
Wish you good health.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask a Dermatologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor